Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 26, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 18, 2018, 11:21 PM EDT for Blount County, Loudon County, Monroe County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2018, 11:21 PM EDT (03:21 UTC)
- Expired
- Aug 19, 2018, 2:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blount County, TN, Loudon County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 96 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
643
WGUS54 KMRX 190321
FFWMRX
TNC009-105-123-190615-
/O.NEW.KMRX.FF.W.0026.180819T0321Z-180819T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
1121 PM EDT SAT AUG 18 2018
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
Loudon County in east Tennessee...
Central Blount County in east Tennessee...
Northern Monroe County in east Tennessee...
* Until 215 AM EDT.
* At 1121 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Maryville, Lenoir City, Sweetwater, Loudon, Madisonville, Vonore,
Greenback, Friendsville, Philadelphia, Fort Loudon State Park,
McGee Carson Peninsula, Walland, Happy Valley, Citico Beach, Clover
Hill, Talassee and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3556 8450 3557 8450 3559 8451 3578 8442
3577 8439 3581 8438 3574 8381 3552 8384
3552 8387 3551 8389
$$
Moulton2 follow-up statements
016
WGUS74 KMRX 190516
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
116 AM EDT SUN AUG 19 2018
TNC009-123-190521-
/O.CAN.KMRX.FF.W.0026.000000T0000Z-180819T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blount TN-Monroe TN-
116 AM EDT SUN AUG 19 2018
...THE FLASH FLOOD WARNING FOR CENTRAL BLOUNT AND NORTHERN MONROE
COUNTIES IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3562 8419 3562 8425 3563 8425 3564 8428
3567 8432 3564 8438 3567 8435 3571 8434
3574 8432 3576 8425 3576 8415 3571 8417
3567 8416 3566 8413 3565 8413 3562 8416
$$
TNC105-190615-
/O.CON.KMRX.FF.W.0026.000000T0000Z-180819T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Loudon TN-
116 AM EDT SUN AUG 19 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
SOUTHEASTERN LOUDON COUNTY...
At 111 AM EDT, Doppler radar indicated light to moderate showers
still occuring over the warned area. Some locations will continue to
see water rise.
Some locations that will experience flooding include...
Greenback and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3562 8419 3562 8425 3563 8425 3564 8428
3567 8432 3564 8438 3567 8435 3571 8434
3574 8432 3576 8425 3576 8415 3571 8417
3567 8416 3566 8413 3565 8413 3562 8416
$$
SR526
WGUS74 KMRX 190611
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
211 AM EDT SUN AUG 19 2018
TNC105-190620-
/O.EXP.KMRX.FF.W.0026.000000T0000Z-180819T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Loudon TN-
211 AM EDT SUN AUG 19 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LOUDON COUNTY WILL EXPIRE
AT 215 AM EDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3562 8419 3562 8425 3563 8425 3564 8428
3567 8432 3564 8438 3567 8435 3571 8434
3574 8432 3576 8425 3576 8415 3571 8417
3567 8416 3566 8413 3565 8413 3562 8416
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 8:34 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 18, 8:34 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 834 PM EDT Sat Aug 18 2018 .DISCUSSION... A few adjustments were made to the forecast to better match radar and satellite trends over the next few hours, but the forecast is generally on track through the overnight hours. Models indicate that any elevated convective activity overnight will be mainly in the southern half, which is reasonable given how the northern half has been worked over with rain this evening. Low clouds and fog are expected to blanket most of the area after midnight through sunrise. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous weather outlook, Aug 18, 3:19 PM EDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 319 PM EDT Sat Aug 18 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 319 PM EDT Sat Aug 18 2018 /219 PM CDT Sat Aug 18 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are in the forecast through this evening. Some of the stronger storms could produce gusty winds and frequent cloud to ground lightning. In addition, deep moisture in the atmosphere could yield periods of heavy rainfall possibly resulting in isolated flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms possible Sunday but not as widespread. Some of these storms may be strong with isolated wind damage and localized flooding possible. Our attention then turns toward another system that moves in on Monday and Tuesday. This storm system could produce another round of potential strong to severe thunderstorms. Once again, the primary threats will be isolated damaging winds and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 18, 10:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1057 PM EDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD 5 SW ABINGDON 36.66N 82.03W
08/18/2018 WASHINGTON VA 911 CALL CENTER
FLOODING ON LEE HIGHWAY BETWEEN HALLS BOTTOM ROAD AND OAK
PARK DRIVE.
&&
DGSThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:30 PM EDT | Areal Flood Advisory | MRX | Blount, Loudon, Monroe | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.